Consult Online With India's Top Doctors
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am 25 year old male having sharp chest pain, heartburn symptoms in the morning. My doctor prescribed me sompraz 40 mg ppi (morning before food) for 1 month. I have been reading how taking ppis for long-term can lead to chronic low-stomach acid production & symptoms of low magnesium (which I do feel after sompraz a little dizziness). I have already taken the medication for 2 weeks. It is safe to continue to take it? Are there any natural ways I can cure my heartburn? Please advice. Also, if I do continue to take for a month and then stop, are there chances for relapse? How can I avoid that?

1 Doctor Answered
Ppi can be taken safely upto 6 weeks. In long term, they can cause side effects. You should follow dietary changes to treat your gastritis. After 1 month you can try to stop sompraz. If your symptoms relapse, you will need detailed evaluation including endoscopy. For any further query, feel free to contact me on private consult.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.